MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS AMBICOR PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS AMBICOR PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72401455
Medical Device Problem Codes Mechanical Problem (1384); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, used the first day of the aware month.
 
Event or Problem Description
It was reported that the patient had an ambicor penile prosthesis implanted that was no longer functioning.A replacement surgery was requested.No patient complications were reported.
 
Event or Problem Description
It was reported that the patient had this ambicor penile prosthesis replaced as it was no longer functioning.No patient complications were reported.
 
Additional Manufacturer Narrative
G2: report source and report source (other).
 
Additional Manufacturer Narrative
G2: report source and report source (other).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Upon receipt of this ambicor penile prosthesis (app) at our quality assurance laboratory, the returned components underwent a thorough analysis.The first cylinder had wear at a fold in the middle of the cylinder body; broken fabric threads were present.A hole that led to a leak was found in the middle of the cylinder body due to a sharp instrument consistent with explant.The kink resistant tubing (krt) was worn down to the filament.The second cylinder had wear at a fold in the middle of the cylinder body.The krt was worn down to the filament.No leaks were found.No damage was identified in relation to the pump.Based on the information available and analysis results, the reported clinical event of a mechanical issue was confirmed.
 
Event or Problem Description

Brand Name
AMS AMBICOR PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
john stoffregen
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key16329770
Report Number2124215-2023-05562
Device Sequence Number17840007
Product Code FHW
UDI-Device Identifier00878953000992
UDI-Public00878953000992
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/18/2020
Device Model Number72401455
Device Catalogue Number72401455
Device Lot Number0927384001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/19/2023
Supplement Date Received by Manufacturer01/19/2023
02/28/2023
04/12/2023
Initial Report FDA Received Date02/08/2023
Supplement Report FDA Received Date02/08/2023
03/15/2023
05/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown